Hail, Ellis
- When
- July 16, 12:14 AM CST
- Where
- Ellis County, 1.38 mi N of Victoria
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.870, -99.150
Isolated large hail fell during the early morning hours before sunrise.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated large hail fell during the early morning hours before sunrise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 15, 12:36 PM CST, 11 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 136 PM CDT SUN JUL 15 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES WILL BE HIGH TEMPERATURES. WV SATELLITE CONTINUES TO INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES. AT THE SURFACE...A FRONTAL BOUNDARY CURRENTLY STRETCHES FROM CENTRAL NEBRASKA INTO MISSOURI. THE UPPER LEVEL RIDGE OVER THE WEST WILL GRADUALLY BEGIN TO PUSH EAST MORE INTO THE WESTERN HIGH PLAINS THE NEXT COUPLE OF DAYS. A DEVELOPING LEE SIDE TROUGH IN EASTERN COLORADO WILL CONTINUE TO INFLUENCE A SOUTH/SOUTHWESTERLY LOW LEVEL FLOW ACROSS THE AREA BOTH DAYS. MODELS (NAM/UKMET) SEEM TO HAVE A GOOD HANDLE ON TEMPERATURES. THEY INDICATE TEMPERATURES AT 850MB RANGING FROM THE UPPER 20S IN THE EASTERN PORTION OF THE CWA TO THE LOW 30S WEST MONDAY WITH A 1-2 DEGREE INCREASE ON TUESDAY. HIGH TEMPERATURES TUESDAY SHOULD BE SLIGHTLY HIGHER THAN MONDAY. SEE NO NEED TO ADJUST HIGH TEMPS AT THIS TIME. DAYS 3-7... FOR MOST OF THE EXTENDED FORECAST...STAYED WITH THE EXISTING GRIDS FOR NOW. THE MODELS APPEAR IN AGREEMENT TO BRING A LARGE UPPER RIDGE EASTWARD INTO THE HIGH PLAINS TUESDAY INTO THURSDAY. THIS WILL MEAN A HOT AND DRY PERIOD FOR SW KANSAS...WITH HIGHS APPROACHING THE CENTURY MARK BOTH WED AND THU. A SHORT WAVE WILL DEVELOP AND MOVE EAST-SOUTHEAST INTO THE UPPER MIDWEST BY FRIDAY, WITH A TROUGH OR WEAK COLD FRONT DIVING SOUTH-SOUTHEAST THROUGH KANSAS LATE THURSDAY INTO FRIDAY. 20 POPS COVER THE SLIGHT CHANCES FOR AFTERNOON AND NIGHT TIME THUNDERSTORMS FRIDAY AND EARLY FRIDAY NIGHT. NO CHANGES WERE MADE TO OTHER GRIDS EXCEPT FOR AFTERNOON WINDS. WITH DIFFERENTIAL HEATING TAKING PLACE EACH DAY, EAST HOT AFTERNOON SHOULD SEE SOME GUSTY WINDS AND HENCE BUMPED WIND SPEEDS AND WIND GUSTS UP A NOTCH TUE, WED AND THU. && .AVIATION... VFR CONDITIONS WILL PREVAIL WITH LIGHT SOUTHERLY WINDS AND MAINLY CIRRUS CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 96 69 98 / 0 0 0 0 GCK 67 97 68 99 / 0 0 0 0 EHA 64 97 66 99 / 10 0 0 0 LBL 66 97 66 98 / 0 0 0 0 HYS 67 98 69 99 / 0 0 0 0 P28 69 95 70 98 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 329 AM CDT SUN JUL 15 2007 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 329 AM CDT SUN JUL 15 2007 /229 AM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS WITH A COLD FRONT ON THURSDAY FROM SYRACUSE TO HAYS...THEN ON FRIDAY ACROSS MUCH OF SOUTHWEST KANSAS MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The Dodge City radar (KDDC), 143 km away, was scanning. The volume nearest the first event began at 06:15 UTC.
3 hail, 2 heavy rain, 1 flood. Local standard time, as filed.
The hail did quite a bit of damage to vehicles at this location.
Rainfall of 2.55 inches fell overnight.
Flooding due to heavy rain that fell overnight caused the evacuation of several homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51255, 51256, 51257, 51258, 51259, 51260.